MAUDE Adverse Event Report: COOK INC ROYAL FLUSH PLUS FLUSH CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC ROYAL FLUSH PLUS FLUSH CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number HN5.0-38-100-P-10S-PIG
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure, the user examined the package and found the tip of the royal flush plus flush catheter was broken.The user changed to another one to continue.The complaint device never made patient contact.The patient did not experience any adverse effects as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, quality control, and a visual inspection of the returned device as well as an inspection of an unused product were conducted during the investigation.The visual inspection of the returned package confirmed that one unused hn5.0-38-100-p-10s-pig royal flush plus flush catheter was returned for investigation.However, the tip of the catheter was not broken as the initial complaint notes.The tip of the device was intact.The device was folded and compressed at the distal end of the strain relief.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could potentially contribute to this failure mode.The first was for tip damage and the second for side port damage.While these two nonconformances appear to be related to the reported failure, it should be noted that the affected units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this failure was likely caused by the transportation and/or storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
ROYAL FLUSH PLUS FLUSH CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8247714
Report Number1820334-2019-00085
Device Sequence Number2124807
Product Code DQO
UDI-Device Identifier00827002048942
UDI-Public(01)00827002048942(17)210801(10)8988484
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberHN5.0-38-100-P-10S-PIG
Device Lot Number8988484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1